An asymptotic model for the deformation of a transversely isotropic, transversely homogeneous biphasic cartilage layer

Gennaro Vitucci, Ivan Argatov, Gennady Mishuris

Research output: Contribution to journalArticlepeer-review

7 Citations (SciVal)
123 Downloads (Pure)

Abstract

In the present paper, an asymptotic model is constructed for the short-time deformation of an articular cartilage layer modeled as transversely isotropic, transversely homogeneous biphasic material. It is assumed that the layer thickness is relatively small compared with the characteristic size of the normal surface load applied to the upper surface of the cartilage layer, while the bottom surface is assumed to be firmly attached to a rigid impermeable substrate. In view of applications to articular contact problems, it is assumed that the interstitial fluid is not allowed to escape through the articular surface. Copyright © 2016 John Wiley & Sons, Ltd
Original languageEnglish
Pages (from-to)3333-3347
JournalMathematical Methods in the Applied Sciences
Volume40
Issue number9
Early online date28 Feb 2016
DOIs
Publication statusPublished - 01 Jun 2017

Keywords

  • thin layer
  • articular cartilage
  • asymptotic model
  • biphasic inhomogeneous anisotropic material

Fingerprint

Dive into the research topics of 'An asymptotic model for the deformation of a transversely isotropic, transversely homogeneous biphasic cartilage layer'. Together they form a unique fingerprint.

Cite this